Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2001, 9:05 PM MDT for Perkins County, Nebraska. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 9:05 PM MDT (03:05 UTC)
- Expired
- Jun 25, 2001, 10:00 PM MDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Perkins County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 9:25 PM MDT | Hail 0.75 | Grant, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2077 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2692 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 260306 CCA SVRLBF NEC135-260400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 905 PM MDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PERKINS COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1000 PM MDT * AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF GRANT...THIS STORM IS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTH OF GRANT AROUND 1000 PM MDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4098 10194 4070 10195 4071 10138 4100 10138 $$ DP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:52 PM MDT, 13 minutes earlier.
Area forecast discussion, Jun 25, 8:52 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 952 PM CDT MON JUN 25 2001 HAVE UPDATED ALL ZONES TO REDUCE PRECIP POPS...WITH THE GREATEST REDUCTION OVER THE SRN ZONES. STATIONARY FRONT CONTINUES TO LIFT NORTHWARD...WITH THE NWRN CWA NORTH OF THE FRONT. SEVERAL TSRAS HAVE DEVELOPED OVER NERN ZONES IN THE PAST HOUR AS A RESULT OF FAVORABLE H7 OMEGA. WITH ABUNDANT LLRH IN PLACE AND LLJ ON TRACK TO MOVE ACROSS WRN CWA BY 6Z...TSRAS WILL BE POSSIBLE IN THE WRN HALF OF CWA. HAVE GONE WITH WIDELY SCATTERED WORDING IN NERN ZONES AND WILL GO WITH 20-40 POPS IN WRN ZONES. .LBF...NONE. CLB
In the hours before
Local storm report, Jun 25, 6:31 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
731 PM CDT MON JUN 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0712 PM 9 NE WALLACE NE .75 INCH HAIL
06/25/01 LINCOLN REPORTED BY SPOTTERSLocal storm report, Jun 25, 7:37 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
837 PM CDT MON JUN 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 3 S SUTHERLAND NE 1.00 INCH HAIL
06/25/01 LINCOLN REPORTED BY SPOTTERS
0820 PM 2 E WALLACE NE .75 INCH HAIL
06/25/01 LINCOLN REPORTED BY SPOTTERS
0825 PM NORTH PLATTE NE .88 INCH HAIL
06/25/01 LINCOLN REPORTED BY SPOTTERS
JZLocal storm report, Jun 25, 8:30 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
930 PM CDT MON JUN 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM 4 N MADRID NE .75 INCH HAIL
06/25/01 PERKINS REPORTED BY SPOTTERS
0915 PM 7 S PAXTON NE 1.75 INCH HAIL
06/25/01 KEITH REPORTED BY SPOTTERS
JZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:11 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Jun 25, 7:13 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jun 25, 7:49 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 56 min |
| Jun 25, 8:09 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 66 min |
| Jun 25, 9:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Jun 26, 5:50 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 40 min |
| Jun 26, 2:35 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 25 min |
| Jun 26, 3:01 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.